MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U81502H22
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, images and video were provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2022).
 
Event or Problem Description
It was reported that during a pta procedure, the balloon allegedly leaked fluid upon injection.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one sample was reviewed for evaluation.The returned device was noted to have kinks through the catheter shaft and the device.During functional testing, the device was not able to be flushed with water.However, an in house guidewire was able to be advanced through the device although slight resistance was noted when the guidewire moved through the kinked areas.The balloon was then inflated to nominal pressure and water was noted to be exiting from the distal end.Under magnification, a longitudinal rupture was noted to the balloon.One electronic photo was submitted for review.This photo shows the outer labeling of the device referencing catalog number and lot number.Two x-ray images were reviewed by alexander fairman, md.The image shows the device near the ankle with a small extraluminal contrast.The balloon appears inflated in a long segment along the tibial artery.Due to the lack of the quality of the picture, it is difficult to determine if a rupture is present or not.Based on the medical photo review, no failure mode could be confirmed for.Therefore, the investigation can be confirmed for the reported balloon rupture as a longitudinal rupture was noted to the balloon during sample evaluation.The definitive root cause for the reported balloon rupture could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 05/2022),g3.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 018 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11221917
Report Number2020394-2021-00071
Device Sequence Number3878470
Product Code LIT
UDI-Device Identifier00801741064821
UDI-Public(01)00801741064821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU81502H22
Device Catalogue NumberU81502H22
Device Lot NumberCMDT0356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient Weight62